# SDR 2020FA0000175

- Difficulty date: February 22, 2020
- Submitted: February 24, 2020
- Operation: General aviation
- Aircraft: N46LU
- Make and model: Piper PA-44-180
- Aircraft serial: 4496415
- Aircraft time: 848 hours
- System (JASC): 2910 · Hydraulic System, Main
- Part: Tube
- Condition: Cracked
- Location: Hyd System
- Part time: 192 hours
- Stage of operation: TX
- How discovered: V
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

A SUBSTANTIAL HYDRAULIC FLUID LEAK FROM AROUND THE COLLAR OF THE LOWER -4, 90 DEGREE PRESSURE LINE HYDRAULIC FITTING ON THE POWER PACK LINE.  THE LINE IN QUESTION HAS HABITUALLY CRACKED AND LEAKED AT THE LOWER FITTING, IN OR VERY NEAR THE FLARE.  WE HAVE TWO SEMINOLES OF VERY SIMILAR AGE AND HAVE ADDRESSED THIS PROBLEM FOUR TIMES BEFORE BETWEEN THE AIRCRAFT.  THE FACTORY TUBE CRACKED ON EACH AIRCRAFT AND EACH OF OUR SUBSEQUENT REPAIRS HAVE CRACKED AT THE SAME SPOT.  THE REASON FOR CONTINUED CRACKING IS UNKNOWN AS THE LOCATION OF THE TUBE DOES NOT SEEM TO BE SUBJECT TO GREAT VIBRATIONS.  WE ARE CURRENTLY SPEAKING TO PIPER ABOUT THE SITUATION IN HOPES OF FINDING AN ADEQUATE FIX.  WE WERE THINKING OF A FLEXIBLE, HIGH PRESSURE LINE, BUT ONLY IF PIPER IS ABLE TO APPROVE THE WORK.
